Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Taking birth control religiously for over a year. Had sex. Diagnosed with UTI. On antibiotics. Never ejaculated inside me. Chances of pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2379 Questions
Question
I have been taking birth control religiously for over a year now. My boyfriend and I had sex without a condom, I have recently been diagnosed with a Urinary Tract infection and was put on an antibiotic, and we had sex again. We are NOT trying to get pregnant. He has never ejaculated inside of me, has always pulled out. What are my chances of being pregnant? I have been bloated and nauseated as well.
Posted Mon, 30 Sep 2013 in Pregnancy
 
 
Answered by Dr. Prasad 31 minutes later
Brief Answer:
Remote risk of pregnancy...

Detailed Answer:
Hi,

Birth control pills are 99.9% effective in preventing pregnancy only if pills are used religiously. However some antibiotic lowers this effectiveness and increases chances of failure.

In this circumstances, the chances of pregnancy is remote. If the intercourse was less than 72 hours ago, you have an option to use emergency contraceptive pills. If it is more than 72 hours back, monitor your symptoms and look out of withdrawal bleeding.

Bloating and nausea are not sure signs of pregnancy. Since there was no deposition of semen in the genital tract, the chances of pregnancy is not high, but remote. So do not be worried. Use emergency contraceptive pill for added benefits if feasible.

Hope this helps. Write back for clarifications.

Regards
Above answer was peer-reviewed by
 
Follow-up: Taking birth control religiously for over a year. Had sex. Diagnosed with UTI. On antibiotics. Never ejaculated inside me. Chances of pregnancy? 7 hours later
Will there be any side effects if I take the Plan B pill in addition to my regular birth control?
 
 
Answered by Dr. Prasad 1 hour later
Brief Answer:
A few side effects are expected...

Detailed Answer:
Hi,

Most women tolerate plan b very well. But expect a few side effects such as slightly higher premenstrual symptoms - nausea, vomiting, dizziness and may be a slightly heavier flow.

However none of this is permanent one. You should be fine.

Hope this helps. Will be glad to answer your other enquiries.

Best wishes
Above answer was peer-reviewed by
 
Follow-up: Taking birth control religiously for over a year. Had sex. Diagnosed with UTI. On antibiotics. Never ejaculated inside me. Chances of pregnancy? 43 hours later
My doctor changed my antibiotic yesterday to Cipro, my last time we had sex was on Wednesday evening. Am I still able to use the plan B pill at this time, since the 1st occurrence was last Friday? I really want to ensure that I am not pregnant, or will a pregnancy test come up positive at this time. I am very scared and probably causing myself to be stressed out, which in turn is causing the nausea, honestly though I really don't know. I really appreciate your help at this time.
 
 
Answered by Dr. Prasad 1 hour later
Brief Answer:
Plan B is valid up to 72 hours...

Detailed Answer:
Hi,

Plan B is very active when its taken within 48 hours of last sexual intercourse. It's effectiveness reduces to 80% between 48 to 72 hours; beyond 72%, there is no real benefit. Due to time zone changes, I am unable to calculate the exact duration of time since your last intercourse. If it's still under 72 hours, then this will be your last chance to take it.

That being said, if you want my opinion, then I would suggest NOT to use plan B. Considering you were very religious with your pills and the effects of ciprofloxacin on birth pills is not very significant and the fact that he did not deposit semen within the genital tract, the risk that you take is marginal. You can wait till you next cycles and test for pregnancy if you skip period (withdrawal bleed).

Hope this helps. Write back for clarifications.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor